Heart transplants: MedicationsHHeart transplants: MedicationsHeart transplants: MedicationsEnglishCardiologyChild (0-12 years);Teen (13-18 years)HeartCardiovascular systemProcedures;Drug treatmentAdult (19+)NA2009-12-11T05:00:00ZAnne Dipchand, MD, FRCPC9.8000000000000050.6000000000000349.000000000000Flat ContentHealth A-Z<p>After a heart transplant, your child will need a variety of medications, including immunosuppressants, drugs to prevent infection, and drugs to lower blood pressure.<br></p><p>Your child will need a variety of different medications after a heart transplant. They can be grouped in the following categories:</p><h2> Key points </h2> <ul><li>Your child must take immunosuppressants for the rest of their life to prevent and treat rejection.</li> <li>Your child will take medicines to prevent infection as immunosuppressants increase their risk of contracting infection.</li> <li> Since immunosuppressants can cause high blood pressure, most children will be on blood pressure medication for the first 6 months after transplant.</li></ul>
Greffes du cœur : médicamentsGGreffes du cœur : médicamentsHeart Transplants: MedicationsFrenchCardiologyChild (0-12 years);Teen (13-18 years)HeartCardiovascular systemProcedures;Drug treatmentAdult (19+)NA2009-12-11T05:00:00ZAnne Dipchand, MD, FRCPC9.0000000000000055.0000000000000264.000000000000Flat ContentHealth A-Z<p>Après une transplantation cardiaque, votre enfant aura besoin de toute une série de médicaments, notamment des immunosuppresseurs, des médicaments visant à prévenir les infections, ainsi que des médicaments destinés à faire baisser la tension artérielle.<br></p><p>Après une transplantation cardiaque, votre enfant aura besoin de toute une série de médicaments différents. Ces médicaments peuvent être regroupés dans les catégories suivantes. </p><h2> À retenir </h2> <ul><li>Votre enfant doit prendre des immunosuppresseurs pour le reste de sa vie en vue d’empêcher et de traiter les rejets.</li> <li>Il devra prendre des médicaments destinés à prévenir les infections, car les immunosuppresseurs augmentent le risque de contracter une infection.</li> <li>Comme les immunosuppresseurs peuvent entraîner une tension artérielle élevée, la majorité des enfants doivent prendre des médicaments pour la tension artérielle au cours des six premiers mois suivant la transplantation. </li></ul>

 

 

 

 

Heart transplants: Medications1678.00000000000Heart transplants: MedicationsHeart transplants: MedicationsHEnglishCardiologyChild (0-12 years);Teen (13-18 years)HeartCardiovascular systemProcedures;Drug treatmentAdult (19+)NA2009-12-11T05:00:00ZAnne Dipchand, MD, FRCPC9.8000000000000050.6000000000000349.000000000000Flat ContentHealth A-Z<p>After a heart transplant, your child will need a variety of medications, including immunosuppressants, drugs to prevent infection, and drugs to lower blood pressure.<br></p><p>Your child will need a variety of different medications after a heart transplant. They can be grouped in the following categories:</p><h2> Key points </h2> <ul><li>Your child must take immunosuppressants for the rest of their life to prevent and treat rejection.</li> <li>Your child will take medicines to prevent infection as immunosuppressants increase their risk of contracting infection.</li> <li> Since immunosuppressants can cause high blood pressure, most children will be on blood pressure medication for the first 6 months after transplant.</li></ul><h2>Immunosuppressants</h2> <p>Your child will need to take immunosuppressants for the rest of his life. These drugs are used to prevent and treat rejection. Immunosuppressants include the following:</p> <ul> <li><a href="/Article?contentid=244&language=English">tacrolimus</a></li> <li><a href="/Article?contentid=115&language=English">cyclosporine</a></li> <li><a href="/Article?contentid=195&language=English">mycophenolate mofetil (MMF)</a></li> <li><a href="/Article?contentid=221&language=English">prednisone</a></li> <li><a href="/Article?contentid=237&language=English">sirolimus</a></li></ul> <h2>Medications to prevent infection</h2> <p>Heart transplants and immunosuppressants can make your child more likely to develop some infections. Your child may be prescribed one or more of the following medications to prevent infection:</p> <ul> <li><a href="/Article?contentid=202&language=English">nystatin</a>, which helps prevent an infection in the mouth called thrush</li> <li><a href="/Article?contentid=112&language=English">cotrimoxazole​</a>, which helps prevent a lung infection called pneumocystis carinii pneumonia (PCP)</li> <li><a href="/Article?contentid=146&language=English">ganciclovir</a> or cytogam, which help prevent and treat viral infections such as cytomegalovirus (CMV) and Epstein-Barr virus (EBV)</li> <li><a href="/Article?contentid=65&language=English">acyclovir</a>, which helps prevent and treat viral infections such as chickenpox, shingles, herpes simplex, and CMV</li> <li>valganciclovir, which helps prevent and treat CMV</li></ul> <h2>Blood pressure medications</h2> <p>Immunosuppressants can cause high blood pressure as a side effect. Most children will be on medication to control their blood pressure for the first six months after transplant. These medications may include the following:</p> <ul> <li>a diuretic, which increases the flow of urine and reduces the amount of water and salt in the body, such as <a href="/Article?contentid=144&language=English">furosemide</a> or <a href="/Article?contentid=241&language=English">spironolactone-hydrochlorothiazide​</a></li> <li><a href="/Article?contentid=72&language=English">amlodipine​</a></li> <li>short-acting <a href="/Article?contentid=199&language=English">nifedipine​</a>, which lowers the blood pressure quickly if it is too high</li></ul> <h2>Magnesium supplements</h2> <p>Immunosuppressants can lower the level of <a href="/Article?contentid=179&language=English">magnesium</a> in your child's blood. Magnesium supplements replace the lost magnesium​.</p> <h2>Ranitidine</h2> <p><a href="/Article?contentid=229&language=English">Ranitidine​</a> helps to prevent your child from getting an upset stomach when they are taking high doses of immunosuppressants.</p>Heart transplants: MedicationsFalse